| Model Number |
5MAXACE132-A |
| Medical Device Problem Codes |
Break (1069); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and a non-penumbra microcatheter.During the procedure, the physician placed the microcatheter and then the ace60 was followed in place.Next, contrast was injected and after the angiography was performed, it was noticed that the contrast was leaking at the proximal end and the ace60 was broken.Therefore, the ace60 was removed.The procedure was completed using a new ace60 and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ace60 revealed a kink on the proximal shaft.If the device is manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as kinks may occur.While flushing the ace60 during decontamination, fluid was observed exiting the catheter from the kinked location.Subsequently, the ace60 was flushed with air while submerged in the decontamination solution, and bubbles were observed at the kinked location.Further evaluation revealed an additional kink on the proximal shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report and is being updated on this follow-up # 02 mfr report: 1.Section d.Box 10.Device available for evaluation?(do not send to fda) h3 other text : placeholder.